Angina induced by 5-fluorouracil infusion in a patient with normal coronaries

Reza Tajik, Habib Saadat, Maryam Taherkhani, Mohammad Reza Movahed

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

This article reviews the occurrence of angina in patients treated with 5-fluorouracil (5-FU) without significant coronary artery disease. We present a case followed by a review of the literature. A 43-year-old man with a history of colon cancer developed typical angina during intravenous infusion of 5-FU. His electrocardiogram (ECG) showed tall T waves during his angina episode. His angina and ECG changes reoccurred during a second 5-FU infusion. His coronary angiography was normal. This case is consistent with a rare occurrence of 5-FU-induced angina despite normal coronaries. Physician should be aware of this important side effect of 5-FU infusion.

Original languageEnglish (US)
Pages (from-to)111-112
Number of pages2
JournalAmerican Heart Hospital Journal
Volume8
Issue number2
DOIs
StatePublished - Dec 1 2010

    Fingerprint

ASJC Scopus subject areas

  • Leadership and Management
  • Health Policy
  • Cardiology and Cardiovascular Medicine

Cite this